Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 227, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 8, 2012, 3:18 PM CDT for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2012, 3:18 PM CDT (20:18 UTC)
- Expired
- May 8, 2012, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Grenada County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:25 PM CDT | HAIL 0.25 | 2 Se Avalon, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WUUS54 KJAN 082018 SVRJAN MSC015-043-083-082100- /O.NEW.KJAN.SV.W.0227.120508T2018Z-120508T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT TUE MAY 8 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... SOUTHWESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI... EAST CENTRAL LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 400 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVALON MOVING EAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3377 8996 3354 8997 3358 9017 3372 9018 TIME...MOT...LOC 2018Z 272DEG 8KT 3365 9009 $$ BK
1 follow-up statement
519
WWUS54 KJAN 082028
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE MAY 8 2012
MSC043-083-082038-
/O.CAN.KJAN.SV.W.0227.000000T0000Z-120508T2100Z/
LEFLORE MS-GRENADA MS-
328 PM CDT TUE MAY 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRENADA AND EAST
CENTRAL LEFLORE COUNTIES IS CANCELLED...
LAT...LON 3354 8997 3357 9010 3366 9011 3367 9012
3368 9012 3367 8997
TIME...MOT...LOC 2028Z 272DEG 8KT 3361 9000
$$
MSC015-082100-
/O.CON.KJAN.SV.W.0227.000000T0000Z-120508T2100Z/
CARROLL MS-
328 PM CDT TUE MAY 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN CARROLL COUNTY...
AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TEOC
MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3354 8997 3357 9010 3366 9011 3367 9012
3368 9012 3367 8997
TIME...MOT...LOC 2028Z 272DEG 8KT 3361 9000
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:00 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 8, 10:00 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT TUE MAY 8 2012 .UPDATE...MORNING KJAN SOUNDING (AND MOST SURROUNDING REGIONAL MORNING SOUNDINGS) SHOW AIRMASSES THAT HAVE BEEN AFFECTED BY WIDESPREAD CONVECTION YESTERDAY AFTERNOON AND/OR OVERNIGHT. DEPLETED MOISTURE AROUND 5 KFT CHARACTERIZING THESE AIRMASSES WILL TAKE A GOOD DEAL OF HEATING/MIXING TO ALLEVIATE THROUGH THE DAY GIVEN MOISTURE TRANSPORT VECTORS AT THESE LEVELS ARE GENERALLY VERY WEAK. WEAK COLD FRONT DROPPING DOWN INTO THE REGION FROM THE NORTH AND NORTHWEST TODAY WILL BE AN IMPETUS FOR CONVECTIVE DEVELOPMENT EVENTUALLY BY THIS AFTERNOON (AFTER AIRMASS HAS RECOVERED AND BECOME CONVECTIVELY UNSTABLE). LATEST MODEL PROGS OF LOW LEVEL CONVERGENCE BECOMING MAXIMIZED IN THE HEART OF THE CWA BY LATE AFTERNOON ARGUE FOR BEST VIGOROUS CONVECTIVE COVERAGE NEAR THE I-20 CORRIDOR BY THE LATTER HALF OF THE AFTERNOON. CONSIDERING THE WORKED-OVER LOOK OF THE MORNING ATMOSPHERE I HAVE DELAYED MAJOR POPS UNTIL THIS AFTERNOON IN THE REGION AND ROSE TEMPS A BIT IN CENTRAL AND SOUTHERN ZONES BASED LARGELY ON THIS DELAY. STILL LOOKS LIKE THE ONLY AREAS HAVING MUCH OF A SHOT OF REACHING 90 DEGREES WILL BE AROUND HBG. OTHERWISE...PREVIOUS FORECASTER ASSESSMENT OF MORE LOOSELY ORGANIZED CONVECTION TODAY HOLDING OVERALL LESS POTENTIAL FOR SEVERE ACTIVITY THAN YESTERDAY LOOKS QUITE VALID. LAPSE RATES VERIFIED LESS THAN YESTERDAY BASED ON 12Z REGIONAL SOUNDINGS...BUT STILL CAPABLE OF STRONG TO MARGINALLY SEVERE STORMS BASED ON MIXED LAYER CAPE PEAKING BETWEEN 1500 AND 2000 J/KG AND PERHAPS ENOUGH SHEAR TO ORGANIZE A FEW LINE SEGMENTS BARING GUSTY WINDS. GOING HWO IS THEREFORE VALID. BETTER FORCING COINCIDING WITH DEFINITIVE FROPA COMING LATE TONIGHT INTO EARLY TOMORROW...WHICH WILL EFFECTIVELY SQUEEZE OUT MOISTURE. SPECIFIC CONVECTIVE EVOLUTION SHOULD BE COMPLEX AND WILL TRY TO BE WORKED OUT AND ADDRESSED WITH THE AFTERNOON PACKAGE UPDATE. /BB/ && .PREV DISCUSSION... /ISSUED 427 AM CDT TUE MAY 8 2012/ SHORT TERM... TODAY THROUGH WEDNESDAY... A RATHER ACTIVE WEATHER PERIOD WILL CONTINUE THROUGH WEDNESDAY AS A COLD FRONT APPROACHES THE ARKLAMISS FROM THE NORTHWEST AND INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. DEEP LAYER FLOW IS WEAK (850-500 MB WINDS ~ 10KT) AND IT IS STILL DIFFICULT TO FIND ANY NEAR TERM MODEL GUIDANCE THAT IS CAPTURING THE CURRENT SCENARIO WELL...BUT CONFIDENCE IS A LITTLE BETTER REGARDING SYNOPTIC SCALE FEATURES THAT WILL ENHANCE CONVECTIVE DEVELOPMENT OVER THE NEXT 36 HRS. FOR TODAY...THE AIRMASS IS STILL RECOVERING FROM YESTERDAY'S CONVECTIVE EPISODE AND COLD POOL PASSAGE. EXPECT DAYTIME HEATING TO HASTEN THIS PROCESS AND BY EARLY AFTERNOON MIXED LAYER CAPE SHOULD INCREASE TO ~2000 J/KG...PARTICULARLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. AN APPROACHING SRN STREAM SHORTWAVE TROUGH WILL HELP TO BACK LOW LEVEL WINDS AND THIS SHOULD AID IN SLIGHT LIFT NEEDED TO REGENERATE TSTM ACTIVITY ALONG RESIDUAL CONVECTIVE OUTFLOW...ESPECIALLY THIS AFTN. THE WEATHER/POP FORECASTS HAVE CHANGED LITTLE...HIGHEST TSTM/RAIN CHANCES WILL SHIFT SOUTH WITH TIME. OVERALL...THE SEVERE WEATHER RISK IS NOT AS GREAT TODAY AND MOSTLY CONFINED TO AREAS ALONG AND SOUTH OF I-20. HRRR/WRF GUIDANCE SUGGESTS CONVECTION WILL BE MORE LOOSELY ORGANIZED/SCATTERED THAN WAS THE CASE YESTERDAY WHEN A LARGE COLD POOL HELPED TO KEEP STORMS ORGANIZED. FOR TONIGHT AND WEDNESDAY...A LULL IN THE CONVECTION IS ANTICIPATED AT SOME POINT TONIGHT PRIOR TO THE APPROACH OF THE STRONG NORTHERN STREAM SHORTWAVE TROUGH. SIGNIFICANT MID LEVEL HEIGHT FALLS AND IMPROVED UPPER JET SUPPORT WILL INCITE A GREATER RESPONSE IN LOW LEVEL WIND FIELDS LATE TONIGHT INTO EARLY WEDNESDAY THUS ENHANCING MOISTURE CONVERGENCE ALONG THE FRONT AND INCREASING CONVECTIVE PRECIPITATION. IT IS STILL APPARENT IN THE GUIDANCE THAT THE BETTER INSTABILITY WILL HAVE SHIFTED TO SOUTH OF THE ARKLAMISS BY THIS TIME...WITH NORTHERLY SFC WINDS AND SLIGHTLY ELEVATED SHOWER/TSTM ACTIVITY THE GENERAL RULE FOR AREAS NORTH OF THE HIGHWAY 84 CORRIDOR. WILL MAINTAIN CONSISTENCY WITH SPC AND PREVIOUS FORECASTS IN SUGGESTING A POTENTIAL FOR MARGINALLY SEVERE TSTMS...BUT THE MORNING TIMING WILL NOT BE IDEAL. /EC/ LONG TERM... WEDNESDAY NIGHT THROUGH NEXT TUESDAY RAIN AND CLOUDS WILL CLEAR ALL AREAS WED NIGHT WITH FROPA. DRIER AND CLEAR CONDITIONS EXPECTED THU-FRI WITH A RETURN OF A WETTER PERIOD OVER THE WEEKEND AND INTO NEXT WORK WEEK. BY WED NGT...A COLD FRONT WILL HAVE JUST CLEARED THE ENTIRE REGION TO THE SOUTH...USHERING DRIER AND CLEARER CONDITIONS. HIGHS THU-FRI WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH LOW TEMPS ~10 F BELOW NORMAL AS SFC HIGH PRESSURE SETTLES OVER OHIO RIVER VALLEY. MID TO HIGH-LVL CLOUDS WILL RETURN BY FRIDAY AFTN AHEAD OF A SLOWLY MOVING H5 CLOSED SRN STREAM TROUGH MOVING ACROSS BIG BEND OF TX. SMALLER S/WVS WILL EJECT OUT AHEAD OF THE MAIN VORT MAX SATURDAY MORNING THAT COULD LEAD TO SOME LIGHT SHOWERS AS LOW-LVLS SLOWLY RECOVER WITH MORE MOISTURE. THE AFOREMENTIONED FRONT FROM WED ONLY LOOKS TO PUSH GREATER PWAT AIRMASS TO JUST OFF THE COAST THROUGH LATE WEEK. BY SAT AFTN...BOTH EC/GFS DEPICT AN INVERTED SFC PRESSURE TROUGH ACROSS THE WRN GOM. THIS FEATURE AND ITS INTERACTION WITH THE GREATER PWAT RESERVOIR WILL HOLD THE KEY TO HOW MUCH RAIN COULD OCCUR OVER THE ARKLAMISS THROUGH THE WEEKEND/ERLY NEXT WEEK. THE EC HAS THE INVERTED TROUGH AXIS POSITIONED FARTHER NORTH /ALLOWING FOR GREATER SE MOISTURE FETCH/ ALONG TX/LA COAST LEADING TO GREATER PWATS TO INFILTRATE NWD. THE OPS GFS HAS INVERTED PRESSURE TROUGH FARTHER SOUTH...RESULTING IN REDUCED MOISTURE TRANSPORT WITH EASTERLY FLOW AND KEEPING HIGHER PWATS ACROSS NRN GOM. IN FACT...OPS GFS ACTUALLY ROTATES EVEN DRIER LOW-LVL AIR AROUND SFC HIGH FROM THE EAST THAT APPEARS TO LIMIT QPF FIELDS SAT-SUN. ON THE OTHER HAND...EC HAS MUCH GREATER QPF AMOUNTS GIVEN GREATER MOISTURE PRESENT OVER REGION. HAVE GONE WITH A GENERAL BLEND OF GFS/GENS MEAN THAT TILTS TOWARD THE EC SOLUTION FOR SAT-TUES. THAT STATED...SAT-TUES LOOKS TO BE UNSETTLED WITH TSTORMS/SHOWERS POSSIBLE EACH DAY/NGT RESPECTIVELY WITH DEEPER LAYER ASCENT AND WEAK ISENTROPIC UPGLIDE PRESENT. THE QUESTION OF WHERE THE INVERTED SFC PRESSURE TROUGH SETS UP WILL BE KEY TO RAINFALL COVERAGE AND OVERALL AMOUNTS. BY ERLY NEXT WEEK...A DEEPER NRN STREAM TROUGH LOOKS PHASE IN ACROSS THE LOWER MS VALLEY FURTHER CONTINUING THE UNSETTLED PATTERN AS ANOTHER FRONT ATTEMPTS TO PUSH THROUGH. FOR FORECAST ELEMENTS...REDUCED POPS FRIDAY AND EARLY SAT AND GENERALLY FOLLOWED MEXMOS SAT-SUN. POPS WERE BUMPED UP MON/TUES TO ACCOUNT FOR SLOWER EC SOLUTION. HIGH TEMPS WERE REDUCED A TOUCH THU-FRI AND GENERALLY FOLLOWED ENS MEAN THEREAFTER WITH SLIGHT GFS BIAS. /ALLEN/ && .AVIATION...THE MAIN CONCERN WILL BE THE CONVECTIVE POTENTIAL WITH TSTMS POSSIBLE AT ALL TAF SITES THIS AFTN...BUT MAINLY SOUTH OF THE GLH/GWO/GTR CORRIDOR. VFR CONDITIONS WILL PREVAIL OUTSIDE OF TSTM ACTIVITY WHICH SHOULD WANE AS WE GO THROUGH THE OVERNIGHT...AND THEN REDEVELOP BY EARLY WEDNESDAY MORNING BEFORE ENDING ALTOGETHER BY WEDNESDAY EVENING. THERE MAY BE SOME PATCHY FOG OUTSIDE OF RAIN AREAS PRIOR TO FRONTAL PASSAGE FOR EARLY WEDNESDAY MAINLY SOUTH OF INTERSTATE 20./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 63 77 51 / 53 53 56 0 MERIDIAN 86 63 79 49 / 53 50 58 0 VICKSBURG 84 62 78 50 / 59 57 49 0 HATTIESBURG 90 66 82 54 / 51 52 56 14 NATCHEZ 86 63 77 53 / 53 47 48 5 GREENVILLE 83 60 78 54 / 47 39 21 0 GREENWOOD 82 59 77 52 / 51 38 24 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/17/EC/ALLEN
Hazardous weather outlook, May 8, 2:39 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT TUE MAY 8 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS THE REGION AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR DIME TO PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH. IN ADDITION...SOME STORMS WILL MOVE VERY SLOWLY AND COULD PRODUCE TORRENTIAL RAINFALL RATES AND ASSOCIATED MINOR PONDING OF WATER ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, May 8, 2:18 PM CDT, 1 hour before
MSZ037-081950-
ATTALA MS-
218 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT TUE MAY 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF NEWPORT AT 218 PM
CDT...MOVING NORTHEAST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN ATTALA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3299 8954 3293 8965 3293 8973 3289 8974
3289 8981 3296 8989 3300 8988 3304 8983
3305 8984 3316 8972
TIME...MOT...LOC 1918Z 228DEG 4KT 3298 8976
BKSpecial weather statement, May 8, 2:25 PM CDT, 53 minutes before
MSZ025-081955-
LEFLORE MS-
225 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT TUE MAY 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF SUNNYSIDE AT 225
PM CDT...MOVING EAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN LEFLORE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3376 9019 3375 9023 3373 9021 3372 9016
3355 9016 3357 9045 3375 9045 3376 9027
3374 9031 3370 9030 3370 9027 3375 9023
3376 9025 3377 9019
TIME...MOT...LOC 1925Z 270DEG 7KT 3366 9036
BKSpecial weather statement, May 8, 2:34 PM CDT, 44 minutes before
MSZ037-081950-
ATTALA MS-
234 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT TUE MAY 8 2012
...STRONG THUNDERSTORM NEARLY STATIONARY BETWEEN SALLIS AND
NEWPORT...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF NEWPORT AT 234 PM
CDT. THIS STORM WAS NEARLY STATIONARY.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN ATTALA COUNTY SHOULD CONTINUE TO MONITOR THIS
STORM CLOSELY.
LAT...LON 3299 8954 3293 8965 3293 8973 3289 8974
3289 8981 3296 8989 3300 8988 3304 8983
3305 8984 3316 8972
TIME...MOT...LOC 1918Z 228DEG 4KT 3298 8976
BKSpecial weather statement, May 8, 2:50 PM CDT, 28 minutes before
MSZ025-026-082020-
LEFLORE MS-GRENADA MS-
250 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE MAY 8 2012
...STRONG STORM LOCATED JUST NORTH OF MONEY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF MONEY AT 250 PM
CDT...MOVING EAST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN GRENADA AND EAST CENTRAL LEFLORE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3367 9001 3368 9012 3365 9010 3360 9011
3360 9029 3370 9031 3370 9027 3374 9023
3373 9021 3373 9014 3378 9014 3382 9006
3382 9003
TIME...MOT...LOC 1950Z 262DEG 5KT 3370 9020
BKSpecial weather statement, May 8, 2:56 PM CDT, 22 minutes before
MSZ032-037-082025-
ATTALA MS-CHOCTAW MS-
256 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT TUE MAY 8 2012
...STRONG THUNDERSTORM LOCATED JUST SOUTHWEST OF MCCOOL...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MCCOOL
AT 255 PM CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL CHOCTAW AND NORTHEASTERN ATTALA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3319 8921 3311 8921 3311 8931 3308 8932
3306 8947 3324 8952 3332 8923 3320 8920
TIME...MOT...LOC 1955Z 257DEG 6KT 3317 8939
BKSpecial weather statement, May 8, 3:08 PM CDT, 10 minutes before
MSZ029-032-082040-
WEBSTER MS-CHOCTAW MS-
308 PM CDT TUE MAY 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT TUE MAY 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF EUPORA AT
308 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CHOCTAW AND SOUTHWESTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3339 8914 3334 8945 3337 8946 3343 8946
3344 8945 3343 8942 3346 8940 3346 8949
3351 8950 3361 8922
TIME...MOT...LOC 2008Z 253DEG 7KT 3345 8938
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:54 PM CDT | Special Weather Statement | JAN | Washington | 31 min |
| May 8, 6:07 AM CDT | Dense Fog Advisory | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more | 3 hr |
| May 8, 2:18 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| May 8, 2:34 PM CDT | Special Weather Statement | JAN | Attala | 16 min |
| May 8, 2:43 PM CDT | Flash Flood Warning | JAN | Attala | 2 hr |
| May 8, 2:50 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| May 8, 2:56 PM CDT | Special Weather Statement | JAN | Choctaw | 29 min |
| May 8, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 41 min |
| May 8, 3:08 PM CDT | Special Weather Statement | JAN | Webster | 32 min |
| May 8, 3:22 PM CDT | Flash Flood Warning | JAN | Washington | 91 min |
| May 8, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 49 min |
| May 8, 4:13 PM CDT | Special Weather Statement | JAN | Leflore | 32 min |
| May 8, 5:04 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| May 8, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 26 min |
| May 8, 5:55 PM CDT | Special Weather Statement | JAN | Claiborne | 30 min |
| May 8, 6:38 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.